Alert archive / Arkansas / River Flood Warnings in 2011

River Flood Warning 11, NWS Shreveport, LA

May 2, 2011Howard County, Little River County, Sevier County, Arkansas; McCurtain County, Oklahoma

NWS Shreveport, LA issued this river flood warning at May 2, 2011, 9:22 AM CDT for Howard County, Little River County, Sevier County, Arkansas; McCurtain County, Oklahoma. It took effect at May 3, 2011, 1:00 AM CDT. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
May 2, 2011, 9:22 AM CDT (14:22 UTC)
In effect from
May 3, 2011, 1:00 AM CDT
Expired
May 3, 2011, 8:08 PM CDT
In force
19 hr
Issued by
NWS Shreveport, LA
Flood severity
Minor

Counties Howard County, AR, Little River County, AR, Sevier County, AR, McCurtain County, OK

The radar

The Western Arkansas radar (KSRX), 146 km from the middle of the area, began a volume at 14:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Little River at Horatio (HRGA4).

Action stage
20.5 ft
Minor stage
27 ft
Moderate stage
28.5 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07340000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

051 
WGUS44 KSHV 021422
FLWSHV


BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
922 AM CDT MON MAY 2 2011

ARC061-081-133-OKC089-031422-
/O.NEW.KSHV.FL.W.0011.110503T0600Z-110504T1536Z/
/HRGA4.1.ER.110503T0600Z.110503T1200Z.110503T2136Z.NO/
922 AM CDT MON MAY 2 2011

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A 

* FLOOD WARNING FOR 
  THE LITTLE RIVER AT HORATIO ARKANSAS.
* FROM LATE TONIGHT TO WEDNESDAY MORNING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 900 AM MONDAY THE STAGE WAS 22.5 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 27 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE EARLY TUESDAY MORNING AND 
  CONTINUE TO RISE TO NEAR 27.5 FEET BY TUESDAY MORNING. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY TUESDAY AFTERNOON.
* IMPACT...AT 27.0 FEET...THE HOUSING DEVELOPMENT THREE MILES WEST OF 
  HORATIO ARKANSAS SHOULD BE EVACUATED AS RESIDENTS ARE COMPLETELY 
  CUT OFF.  A FEW HUNDRED ACRES OF LOWLAND ARE FLOODED BOTH UPSTREAM 
  AND DOWNSTREAM FROM THE HIGHWAY 41 BRIDGE.

$$
2 follow-up statements
929 
WGUS84 KSHV 031341
FLSSHV


FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
841 AM CDT TUE MAY 3 2011

ARC061-081-133-OKC089-041200-
/O.EXT.KSHV.FL.W.0011.000000T0000Z-110504T1200Z/
/HRGA4.1.ER.110503T1800Z.110503T1800Z.110503T1800Z.NO/
841 AM CDT TUE MAY 3 2011

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE RIVER AT HORATIO ARKANSAS.
* UNTIL WEDNESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 800 AM TUESDAY THE STAGE WAS 26.7 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 27 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE THIS 
  AFTERNOON.
* IMPACT...EXPECT MINOR LOWLAND FLOODING.

$$
281 
WGUS84 KSHV 040108
FLSSHV


FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
808 PM CDT TUE MAY 3 2011

ARC061-081-133-OKC089-040138-
/O.CAN.KSHV.FL.W.0011.000000T0000Z-110504T1200Z/
/HRGA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
808 PM CDT TUE MAY 3 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE LITTLE RIVER AT HORATIO.
* AT 7:00 PM TUESDAY THE STAGE WAS 26.5 FEET. 
* FLOOD STAGE IS 27.0 FEET. 
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 26.8 FEET.  THE 
  RIVER WILL FALL TO 22.8 FEET BY THURSDAY MORNING.


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at May 2, 5:38 AM CDT, 3 hours 44 minutes earlier.

Area forecast discussion, May 2, 5:38 AM CDT, 3 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
538 AM CDT MON MAY 2 2011

.DISCUSSION...

THIS MORNING A SLOW MOVING AND ALMOST STATIONARY COLD FRONT DROPS
SOUTHWEST ACROSS THE FOUR STATE REGION FROM SOUTH CENTRAL ARKANSAS
THROUGH NORTHWEST LOUISIANA...AND INTO DEEP EAST TEXAS AND DOWN
THE LOWER TEXAS COAST INTO SURFACE LOW PRESSURE NEAR BROWNSVILLE TEXAS.
GULF MOISTURE CONTINUED TO OVERRIDE THE SURFACE BOUNDARY ALONG
WITH A PACIFIC CONNECTION OF MOISTURE ALOFT IN THE WESTERLY FLOW
AROUND AND UPPER TROUGH...THAT DROPPED FROM THE CENTRAL ROCKIES
INTO MEXICO. THERE MAY BE A FEW STRONG AND ISOLATED SEVERE
THUNDERSTORMS OVER PARTS OF EAST TEXAS AND ACROSS NORTHWEST AND
NORTH CENTRAL LOUISIANA AND SOUTH CENTRAL ARKANSAS NEAR THE BOUNDARY
BUT THE OVERALL THREAT OF SEVERE WEATHER TO THE REAR OF THE
SURFACE FRONT HAS TRANSITIONED TO MORE OF A HEAVY RAIN EVENT.
THE RAINS HAVE CONTINUED TO DEVELOP AND SPREAD TO THE NORTHEAST
ACROSS NORTHEAST TEXAS AND INTO SOUTHEAST OKLAHOMA...AND SOUTHWEST
ARKANSAS...WHICH WILL START TO AFFECT SOME OF THE SMALLER
CREEKS...STREAMS...AND RIVERS. LOCALLY HEAVY RAINFALL ACROSS THE
FLASH FLOOD WATCH AREA MAY PRODUCE QUICK WATER RUNOFF THIS
MORNING...RESULTING IN THE ISSUANCE OF AREAL FLOOD ADVISORIES OR
FLASH FLOOD WARNINGS. DISTURBANCES ALOFT MOVING AROUND THE BASE OF
THE TROUGH OUT TO THE WEST HAS INCREASED THE AREAL COVERAGE OF RAINFALL
OVER MUCH OF NORTH TEXAS AND IS HEADING TOWARD THE FOUR STATE REGION
AND WILL BE TRAINING ACROSS THE FOUR STATE REGION TODAY AND
EXPECTED TO CONTINUE INTO TONIGHT. THE UPPER TROUGH WILL START TO
MOVE EAST SENDING THE SURFACE FRONTAL BOUNDARY SOUTHEAST AND OUT
OF THE AREA DURING THE EVENING AND OVERNIGHT...BUT RAINFALL WILL
CONTINUE TO AFFECT THE FORECAST AREA INTO THE DAY TUESDAY. AS THE
UPPER TROUGH AXIS SWINGS ACROSS THE AREA ENDING THE RA...HIGH
PRESSURE ON THE SURFACE AND ALOFT WILL MOVE OVER THE AREA AND
PROVIDE A COOL BUT DRY PERIOD INTO MID TO LATE WEEK. TEMPERATURES
WILL BE WARMING BY LATE WEEK AS THE FORECAST AREA WILL REMAIN
UNDER HIGH PRESSURE RIDGE ALOFT AND BACK SIDE OF SURFACE HIGH
PRESSURE WITH SOUTHERLY WINDS. /06/

&&

.AVIATION...

SLOW MOVING COLD FRONT WILL CONTINUE TO ADVANCE EAST ACROSS THE FOUR
STATE REGION EARLY IN THE 12Z TAF CYCLE LIKELY MOVING EAST OF KMLU
BY 21Z MONDAY. MAIN UPPER LEVEL TROUGH IS STILL LOCATED OVER THE SRN
ROCKIES AND IS ONLY FORECAST TO BE OVER THE OZARKS BY 12Z TUESDAY.
THUS...WIDESPREAD POST FRONTAL PRECIP IS EXPECTED TO CONTINUE AND
SPREAD EWD THROUGH THE TAF PERIOD. OCCASIONAL IFR CONDITIONS CAN BE
EXPECTED. RAIN IS EXPECTED TO DIMINISH FROM NW TO SE AFTER 06Z
TUESDAY. AS THE FRONT PASSES....WINDS WILL SHIFT TO NLY WITH SPEEDS
GENERALLY AROUND 12 KTS. /09/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  67  47  67  46  77 /  80 100  20   0   0
MLU  74  49  66  45  76 /  70 100  30   0   0
DEQ  55  42  66  38  74 / 100  70  10   0   0
TXK  57  44  67  43  75 / 100  80  20   0   0
ELD  62  46  67  40  75 /  80 100  30   0   0
TYR  57  44  67  46  77 /  80  70  20   0   0
GGG  61  45  68  44  77 /  80  70  20   0   0
LFK  67  48  72  46  80 /  50  60  20   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
     ARZ050-051-059>061-070>073.

LA...NONE.

OK...FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
     OKZ077.

TX...FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
     TXZ096-097-108>112.

&&

06/09
Hazardous weather outlook, May 2, 7:10 AM CDT, 2 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
710 AM CDT MON MAY 2 2011

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-021700-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
710 AM CDT MON MAY 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

A COLD FRONT WILL REMAIN NEARLY STATIONARY OVER THE AREA DURING THE
DAY THEN START TO MOVE TO THE SOUTHEAST THROUGH THE AFTERNOON
AND OVERNIGHT. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO
DEVELOP AND TRAIN OVER THE SAME GENERAL LOCATIONS. THE MAIN
HEAVY RAINFALL AREA WILL EXTEND FROM NEAR MOUNT PLEASANT TEXAS
NORTHEAST THROUGH TEXARKANA ARKANSAS AND TO HOPE ARKANSAS...OR
ALONG AND EITHER SIDE OF THE INTERSTATE 30 CORRIDOR. OVERNIGHT
THE RAIN WILL SHIFT TO THE SOUTH AND EAST INTO EAST TEXAS AND
ACROSS NORTHWEST AND NORTH CENTRAL LOUISIANA AND SOUTH
CENTRAL ARKANSAS. RAINFALL AMOUNTS OF TWO TO OVER FOUR
INCHES WILL BE POSSIBLE ALONG WITH ISOLATED HIGHER AMOUNTS.
RAINFALL AMOUNTS ACROSS EAST TEXAS INTO NORTH LOUISIANA AND
SOUTH CENTRAL ARKANSAS WILL PRODUCE ONE TO THREE INCHES.
THERE IS A HIGH POTENTIAL FOR FLASH FLOODING...NORTH OF A PITTSBURG
TEXAS TO EL DORADO ARKANSAS LINE.

ALSO...ACROSS THE ENTIRE FOUR STATE REGION THERE COULD BE AN ISOLATED
OCCURRENCE OF THUNDERSTORMS PRODUCING DAMAGING WINDS...LARGE HAIL...
DEADLY LIGHTNING...BUT THIS SYSTEM LOOKS TO HAVE TRANSITIONED TO
MORE OF A HEAVY RAIN EVENT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

SHOWERS...PRODUCING HEAVY RAINFALL...AND THUNDERSTORMS WILL
CONTINUE TO DEVELOP AND SPREAD OVER THE FOUR STATE REGION MAINLY
OVER SOUTH CENTRAL ARKANSAS AND INTO EAST TEXAS AND NORTHWEST
AND NORTH CENTRAL LOUISIANA DURING THE EARLY PART OF TUESDAY.
AN UPPER TROUGH WILL SWING EAST CLEARING THE PRECIPITATION
BY TUESDAY AFTERNOON. THE AREA LOOKS TO BE RAIN FREE THROUGH THE
LATE WEEK...WITH RAIN CHANCES RETURNING.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF HAM RADIO OPERATORS...EMERGENCY MANAGEMENT
PERSONNEL...AND STORM SPOTTER NETWORKS MAY BE REQUIRED
TODAY AND TONIGHT.

06

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 7:14 PM CDTSevere Thunderstorm WarningSHVHoward17 min
May 1, 7:21 PM CDTSevere Thunderstorm WarningSHVHoward, Sevier39 min
May 2, 10:35 AM CDTRiver Flood WarningSHVAshley, Union19 days
May 2, 5:16 AM CDTRiver Flood WarningSHVMcCurtain23 hr

Nearby

River Flood Warnings in Arkansas, 2011River Flood Warnings in Oklahoma, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.